Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 1021, NWS Norman, OK

August 18, 2025Alfalfa County, Garfield County, Major County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 18, 2025, 6:27 PM CDT for Alfalfa County, Garfield County, Major County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2025, 6:27 PM CDT (23:27 UTC)
Expired
Aug 18, 2025, 7:15 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alfalfa County, OK, Garfield County, OK, Major County, OK

The radar

The Vance AFB radar (KVNX), 36 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:30 PM CDTTSTM WND DMG2 Nnw Waukomis, OKMultiple metal transmission poles were snapped along Cleveland Road. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2025-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2025-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WUUS54 KOUN 182327
SVROUN
OKC003-047-093-190015-
/O.NEW.KOUN.SV.W.1021.250818T2327Z-250819T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
627 PM CDT Mon Aug 18 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Alfalfa County in northwestern Oklahoma...
  Southwestern Garfield County in northern Oklahoma...
  East central Major County in northwestern Oklahoma...

* Until 715 PM CDT.

* At 627 PM CDT, severe thunderstorms were located along a line
  extending from near Goltry to near Carrier to 3 miles east of
  Waukomis, and are nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Enid, Helena, Waukomis, Lahoma, Drummond, Goltry, Meno, Fairmont,
  Hillsdale, Carrier, Vance Air Force Base, and North Enid.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3659 9798 3648 9789 3643 9775 3631 9760
      3619 9808 3659 9829
TIME...MOT...LOC 2327Z 200DEG 1KT 3656 9812 3645 9801 3627 9785 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

30
1 follow-up statement
498 
WWUS54 KOUN 190012
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
712 PM CDT Mon Aug 18 2025

OKC003-047-093-190022-
/O.EXP.KOUN.SV.W.1021.000000T0000Z-250819T0015Z/
Alfalfa OK-Garfield OK-Major OK-
712 PM CDT Mon Aug 18 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALFALFA...
SOUTHWESTERN GARFIELD AND EAST CENTRAL MAJOR COUNTIES WILL EXPIRE AT
715 PM CDT...
 
The storms which prompted the warning have weakened below severe
limits, therefore the warning will be allowed to expire.  However,
gusty winds are still possible with these thunderstorms.

LAT...LON 3659 9798 3648 9789 3643 9775 3631 9760
      3619 9808 3659 9829
TIME...MOT...LOC 0012Z 200DEG 1KT 3657 9811 3646 9800 3628 9784 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:09 PM CDT, 5 hours 18 minutes earlier. Its key messages:

  • Updated at 108 PM CDT Mon Aug 18 2025
  • High heat indices persist through mid week.
  • Widely scattered showers/storms this afternoon with additional chances northwest tonight.
  • Higher rain chances and not quite as hot mid week.
Area forecast discussion, Aug 18, 1:09 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
109 PM CDT Mon Aug 18 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 108 PM CDT Mon Aug 18 2025

 - High heat indices persist through mid week.

 - Widely scattered showers/storms this afternoon with additional
   chances northwest tonight.

 - Higher rain chances and not quite as hot mid week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 108 PM CDT Mon Aug 18 2025

The convection that developed this morning across north Texas
continues to expand and slowly move east. Additional showers have
been developing in southwest/west central Oklahoma. Although most
of the CAMs show this to likely be a mostly diurnally driven, they
have been to quick to shut things off the last couple of days so
will maintain some POPs into this evening. Many models show
additional storm development late tonight in the north as the
mid-level ridge shifts west and a shortwave moves south-southeast
across the central Plains toward Oklahoma.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 108 PM CDT Mon Aug 18 2025

Another hot day is expected on Tuesday with max temperatures
forecast to be a touch warmer than today. With that, the forecast
heat index values reach advisory criteria across a slightly
broader area and the Heat Advisory for Tuesday will expand
across southern Oklahoma and north Texas to include the Norman-
Chickasha-Lawton-Wichita Falls corridor. Any convection that
fires up overnight in northern Oklahoma will persist into at least
the morning hours, with some diurnal redevelopment expected in
the afternoon.

As a mid-level trough amplifies across the Great Lakes and Ohio
Valley, the mid-level ridge gets pushed to the east and another
shortwave moves south through the Plains states. This should
help push a cold front into the area on Wednesday. It is hard to
call it colder temperatures as forecast highs are still close to
average for this time of year, so we will go with "not as hot"
for most areas. The southeast may still be warm enough to have
heat indices in the advisory criteria, but in most areas the heat
index values are currently forecast to be below advisory criteria.

Rain chances will also increase on Tuesday night and Wednesday as
this front moves through the area.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 1231 AM CDT Mon Aug 18 2025

Afternoon highs will only get up into the upper 80s to low 90s
across the area behind the aforementioned cool front through the
remainder of the week into the weekend. Low end rain chances are
possible across southern Oklahoma and western north Texas Thursday
and remaining dry through Saturday. Rain chances return Sunday
across far northern Oklahoma.

&&

.AVIATION...
(18Z TAFS)
Issued at 1159 AM CDT Mon Aug 18 2025

VFR ceilings again this TAF period. Winds are expected to
generally be from the SE to SW this TAF period but brief periods
of wind shifts will be possible due to storms. Scattered
showers/storms will be possible into this evening and then again
Tuesday morning. Chances are low but it looks like the most likely
area for any showers/storms this afternoon and evening would be in
western OK and western north TX. The chances will also be low
tomorrow morning with isolated to scattered showers/storms
possible. With the low chances, there is no mention of this
activity in many of the TAFs for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  97  74  93 /  20  20  30  20
Hobart OK         73  99  71  96 /  20  20  30  20
Wichita Falls TX  75  98  74  95 /  10  10  10  30
Gage OK           70  96  69  93 /  20  10  30  10
Ponca City OK     74  98  72  92 /  20  20  30  20
Durant OK         76 100  76  96 /  10  10  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-011>013-
     018>020-025-026-030>032-042-043-047-048-051-052.

     Heat Advisory from noon to 8 PM CDT Tuesday for OKZ006>008-
     011>013-018>020-024>032-038>048-050>052.

TX...Heat Advisory from noon to 8 PM CDT Tuesday for TXZ086-089-090.

&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....13
AVIATION...25

In the hours before

Special weather statement, Aug 18, 4:32 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Norman OK
432 PM CDT Mon Aug 18 2025

OKZ005-006-182200-
Alfalfa OK-Woods OK-
432 PM CDT Mon Aug 18 2025

...A strong thunderstorm will impact portions of east central Woods
and west central Alfalfa Counties through 500 PM CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Dacoma, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dacoma, Lambert, and Ingersoll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3666 9860 3679 9859 3680 9838 3659 9840
TIME...MOT...LOC 2132Z 274DEG 5KT 3671 9851

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 18, 4:47 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Norman OK
447 PM CDT Mon Aug 18 2025

OKZ007-008-012-013-182215-
Garfield OK-Kay OK-Grant OK-Noble OK-
447 PM CDT Mon Aug 18 2025

...Strong thunderstorms will impact portions of western Kay,
northwestern Noble, eastern Grant and northeastern Garfield Counties
through 515 PM CDT...

At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Renfrow to 3 miles west of
Deer Creek to 5 miles northwest of Tonkawa to 4 miles northeast of
Billings. These storms were nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blackwell, Tonkawa, Billings, Lamont, Braman, Deer Creek, Renfrow,
Nardin, and Blackwell Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3648 9727 3660 9770 3700 9768 3700 9727
TIME...MOT...LOC 2147Z 107DEG 1KT 3695 9761 3682 9759 3672 9739 3657
9737

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 18, 5:03 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Norman OK
503 PM CDT Mon Aug 18 2025

OKZ004-009-010-182230-
Woodward OK-Harper OK-Ellis OK-
503 PM CDT Mon Aug 18 2025

...Strong thunderstorms will impact portions of north central Ellis,
southeastern Harper and west central Woodward Counties through 530 PM
CDT...

At 503 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Buffalo to 5 miles west of
Fort Supply. Movement was north at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo, Fort Supply, May, and Selman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3685 9940 3649 9946 3648 9981 3685 9978
TIME...MOT...LOC 2203Z 192DEG 10KT 3673 9969 3655 9968

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 18, 5:04 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Norman OK
504 PM CDT Mon Aug 18 2025

OKZ009-182230-
Ellis OK-
504 PM CDT Mon Aug 18 2025

...A strong thunderstorm will impact portions of west central Ellis
County through 530 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arnett, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shattuck and Arnett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3609 9968 3611 9991 3630 9991 3630 9965
TIME...MOT...LOC 2204Z 185DEG 12KT 3618 9979

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 18, 5:42 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Norman OK
542 PM CDT Mon Aug 18 2025

OKZ005-010-011-182315-
Major OK-Woodward OK-Woods OK-
542 PM CDT Mon Aug 18 2025

...Strong thunderstorms will impact portions of south central Woods,
northwestern Major and east central Woodward Counties through 615 PM
CDT...

At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Quinlan to 5 miles
southwest of Waynoka. Movement was north at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waynoka, Quinlan, and Bouse Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3632 9877 3666 9887 3663 9910 3629 9901
TIME...MOT...LOC 2241Z 199DEG 5KT 3637 9891 3653 9895

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MDU
Special weather statement, Aug 18, 6:00 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Norman OK
600 PM CDT Mon Aug 18 2025

OKZ006-007-011-012-182330-
Major OK-Garfield OK-Alfalfa OK-Grant OK-
600 PM CDT Mon Aug 18 2025

...Strong thunderstorms will impact portions of southern Alfalfa,
southern Grant, Garfield and northeastern Major Counties through 630
PM CDT...

At 600 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles east of Breckenridge to 4 miles east of
Great Salt Plains Lake. Movement was southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Enid, Cherokee, Helena, Waukomis, Pond Creek, Garber, Lahoma,
Ringwood, Drummond, Lamont, Kremlin, Goltry, Breckenridge, Meno, Jet,
Nash, Hunter, Fairmont, Hillsdale, and Carrier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3670 9746 3637 9746 3623 9798 3639 9828
      3678 9849 3687 9811
TIME...MOT...LOC 2300Z 061DEG 19KT 3642 9767 3671 9812

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MDU

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:05 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper, Woods25 min
Aug 17, 7:10 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita50 min
Aug 17, 7:29 PM CDTSevere Thunderstorm WarningOUNHarper, Woods46 min
Aug 17, 7:46 PM CDTSpecial Weather StatementOUNDewey29 min
Aug 17, 7:56 PM CDTAreal Flood AdvisoryOUNCuster, Dewey, Roger Mills3 hr
Aug 17, 7:59 PM CDTSpecial Weather StatementOUNCuster, Dewey46 min
Aug 17, 8:15 PM CDTSpecial Weather StatementOUNWoods30 min
Aug 17, 8:26 PM CDTSpecial Weather StatementOUNWoodward34 min
Aug 17, 8:33 PM CDTSevere Thunderstorm WarningOUNWoodward15 min
Aug 17, 8:40 PM CDTSpecial Weather StatementOUNHarper35 min
Aug 17, 9:01 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward29 min
Aug 17, 9:26 PM CDTSevere Thunderstorm WarningOUNWoods49 min
Aug 18, 12:18 PM CDTHeat AdvisoryOUNAlfalfa, Atoka, Bryan, Canadian, Carter, Cleveland and 26 more32 hr
Aug 18, 2:40 PM CDTSpecial Weather StatementOUNBeckham35 min
Aug 18, 3:16 PM CDTSpecial Weather StatementOUNRoger Mills29 min
Aug 18, 3:22 PM CDTSpecial Weather StatementOUNMajor23 min
Aug 18, 3:28 PM CDTSpecial Weather StatementOUNHarper32 min
Aug 18, 3:45 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper45 min
Aug 18, 4:09 PM CDTSpecial Weather StatementOUNGarfield36 min
Aug 18, 4:10 PM CDTSpecial Weather StatementOUNWoods35 min
Aug 18, 4:11 PM CDTSpecial Weather StatementOUNGrant34 min
Aug 18, 4:31 PM CDTSpecial Weather StatementOUNHarper29 min
Aug 18, 4:32 PM CDTSpecial Weather StatementOUNAlfalfa28 min
Aug 18, 4:38 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods37 min
Aug 18, 4:47 PM CDTSpecial Weather StatementOUNGrant28 min
Aug 18, 5:03 PM CDTSpecial Weather StatementOUNHarper27 min
Aug 18, 5:04 PM CDTSpecial Weather StatementOUNEllis26 min
Aug 18, 5:13 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble47 min
Aug 18, 5:18 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Harper, Roger Mills42 min
Aug 18, 5:29 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant31 min
Aug 18, 5:42 PM CDTSpecial Weather StatementOUNWoods33 min
Aug 18, 5:48 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Harper, Woodward42 min
Aug 18, 5:56 PM CDTAreal Flood AdvisoryOUNEllis, Harper3 hr
Aug 18, 6:00 PM CDTSpecial Weather StatementOUNAlfalfa, Garfield30 min
Aug 18, 6:04 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major26 min
Aug 18, 6:07 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward38 min
Aug 18, 6:13 PM CDTAreal Flood AdvisoryOUNGarfield, Grant3 hr
Aug 18, 6:42 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward48 min
Aug 18, 6:43 PM CDTSpecial Weather StatementOUNDewey32 min
Aug 18, 6:44 PM CDTSpecial Weather StatementOUNMajor31 min
Aug 18, 6:44 PM CDTSpecial Weather StatementOUNKingfisher31 min
Aug 18, 6:56 PM CDTSevere Thunderstorm WarningOUNMajor19 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.